Discovery - University of Dundee - Online Publications

Library & Learning Centre

Spectral properties of non-local differential operators

Spectral properties of non-local differential operators

Research output: Contribution to journalArticle

View graph of relations

Authors

Research units

Info

Original languageEnglish
Pages717-734
Number of pages18
JournalApplicable Analysis
Journal publication date2006
Volume85
Issue6-7
DOIs
StatePublished

Abstract

In this article we consider the spectral properties of a class of non-local operators that arise from the study of non-local reaction-diffusion equations. Such equations are used to model a variety of physical and biological systems with examples ranging from Ohmic heating to population dynamics. The operators studied here are bounded perturbations of linear (local) differential operators. The non-local perturbation is in the form of an integral term. It is shown here that the spectral properties of these non-local operators can differ considerably from those of their local counterpart. Multiplicities of eigenvalues are studied and new oscillation results for the associated eigenfunctions are presented. These results highlight problems with certain similar results and provide an alternative formulation. Finally, the stability of steady states of associated non-local reaction-diffusion equations is discussed.

Documents

Library & Learning Centre

Contact | Accessibility | Policy